Vol. 15, No. 5, 2022

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
A homogenized limit for the 2-dimensional Euler equations in a perforated domain

Matthieu Hillairet, Christophe Lacave and Di Wu

Vol. 15 (2022), No. 5, 1131–1167

We study the motion of an ideal incompressible fluid in a perforated domain. The porous medium is composed of inclusions of size a separated by distances d~, and the fluid fills the exterior. We analyze the asymptotic behavior of the fluid when (a,d~) (0,0).

If the inclusions are distributed on the unit square, this issue was studied recently when d~a tends to zero or infinity, leaving aside the critical case where the volume fraction of the porous medium is below its possible maximal value but nonzero. We provide the first result in this regime. In contrast with former results, we obtain an Euler-type equation where a homogenized term appears in the elliptic problem relating the velocity and the vorticity.

Our analysis is based on the so-called method of reflections whose convergence provides novel estimates on the solutions to the div-curl problem which is involved in the 2-dimensional Euler equations.

ideal incompressible fluid, porous medium, homogenization, method of reflections
Mathematical Subject Classification 2010
Primary: 35B27, 35J25, 76B03
Secondary: 35B25, 35C20, 35Q31
Received: 3 October 2019
Revised: 10 September 2020
Accepted: 26 November 2020
Published: 29 September 2022
Matthieu Hillairet
Institut Montpelliérain Alexander Grothendieck
CNRS, Université de Montpellier
Christophe Lacave
Université Grenoble Alpes, CNRS
Institut Fourier
Di Wu
School of Mathematics
South China University of Technology